MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB ELEKTA MEDICAL LINEAR ACCELERATOR; ACCELERATOR, LINEAR, MEDICAL

ELEKTA SOLUTIONS AB ELEKTA MEDICAL LINEAR ACCELERATOR; ACCELERATOR, LINEAR, MEDICAL
Medical Device Problem Code Grounding Malfunction (1271)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
Elekta have identified a safety issue relating to the modulator discharge rod.
 
Additional Manufacturer Narrative
H11 updated: the investigation was completed by conducting a thorough evaluation of the products and the reported information.Elekta production has identified a safety issue relating to the modulator discharge rod, where the supplier has been fitting the crimp in the crimp tool back to front.The safety discharge rod earth lead pulled out with ease with poor-quality workmanship which could lead to possible safety implications.Not all crimps pull off easily, but stock has been found with crimps fitted in reverse.There is no clinical impact for the clinical user or patient however there is a possible safety issue for the field service engineer (fse) when completing service activities: the fse uses the ht discharge rod to fully discharge the voltage capacitor.Once the fse has completed the procedure using the discharge rod, the fse will start to work on the system around the ht and rf assembly.If the discharge rod is not fully connected to the ground or not connected at all, the system will still be fully charged and the fse could receive an electric shock.Elekta have performed a risk assessment which concluded a severity of mortal and probability of remote which is classified as a medium risk.The root cause of the issue has been traced to the absence of clear work instructions for the crimping process, combined with insufficient training.In the absence of proper guidance, workers at the supplier's site have been crimping the cable in the incorrect orientation, which has directly led to the observed failures.An important safety notice (fco) 200-01-103-089 was submitted to all affected customers on 14 november 2025.Elekta released an important field safety modification (ifsm) in order to identify potentially faulty discharge rods and or crimping, the ifsm also includes procedures to verify the reliability of the affected device or to make replacements in the field where necessary.Note that emlas are manufacturered at the address listed in g1, but also at the following address, added here as there is only one address field in g1 for manufacturing site: elekta beijing medical systems, 21 chuang xin road 10229, beijing, china.

Brand Name
ELEKTA MEDICAL LINEAR ACCELERATOR
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
hagaplan 4
stockholm, 11368
SW  11368
Manufacturer (Section G)
ELEKTA LIMITED
cornerstone
london road
crawley, west sussex RH10 9BL
UK   RH10 9BL
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key23197719
Report Number3015232217-2025-00065
Device Sequence Number15810844
Product Code IYE
UDI-Device Identifier05060191071550
UDI-Public05060191071550
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown